advertisement
Question
Posted by: A du Preez | 2011/03/17

Constipation after c section

My daughter has recently had a cesearian (5 days ago) and is suffering severe constipation, even after taking Fibrogel. She has also noticed some rectal bleeding but her doctor insists that she just continues with the fibrogel as it''s probably haemorrhoids. She is also experiencing severe cramps in one side. Your advice would be greatly appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo A du Preez
If she does not pass any stool, is nauseous and vomits, and has a swollen belly, she may have obstruction or a paralized colon due to the anaesthetic and must be seen by a doctor. If she does pass stool but it is hard, she can try using Lactulose instead of Fybogel and gliserine suppositories to stimulate a bowel movement.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Racoon | 2011/03/17

She needs to take Movicol! My doc prescribed it for all 3 my c-sections and I had not problems. The bleeding is probable from a haemorrhoid, but it will get better as the constipation goes away. You can get the Movicol at the pharmacy without prescription. She must contunue for a number of weeks, or untilt the box is finished.

Reply to Racoon
Posted by: Cyberdoc | 2011/03/17

Hallo A du Preez
If she does not pass any stool, is nauseous and vomits, and has a swollen belly, she may have obstruction or a paralized colon due to the anaesthetic and must be seen by a doctor. If she does pass stool but it is hard, she can try using Lactulose instead of Fybogel and gliserine suppositories to stimulate a bowel movement.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement